Results 1 to 6 of 6
  1. #1
    Join Date
    Nov 2014
    Posts
    105

    10 mg only, long term?

    I'm ish Ok on 2 weeks of 20mg (first 2 weeks on 10mg), the only "improvement" is that I no longer lack motivation, I'm able to get up and go to work and I don't feel super anxious at work, I do alot of different tasks I have 3 supervisors who all want their stuff done, NOW... I used to be unable to cope and that's gone better this week. I'm able to say "whatever" which is mind-blowing.

    But the side effects are still there & I'm also not feeling "amazing" per say.

    I feel like cutting back down to 10mg. I was on it for 5 days -- and then up to 20mg which resulted in huge panic attacks so I'd gone back down to 10mg and I felt AMAZING for 3 days right there.

    I hear some people are sensitive to drugs, I have always been -- and maybe I just don't "need" 20mg. Is that possible?

    PS. Side effects on 20mg still at this moment are : I get this nagging feeling in the morning like something is wrong and I can never pinpoint what, I get these vivid crazy horrible dreams, jaw clenching during the day (I try to control it but I'm always absentminded when I do it) and excessive yawning at 5pm and 9pm on the dot every day, which hurts like a *** after 30minutes!!!

    I also am sensitive to whatever is going on in my environment, background noise etc... I haven't listened to music or watched a lot of TV and if someone is talking really loudly, I'm unnerved or unable to concentrate. I find it really irritating.

    If these don't stop, I seriously cannot stay on Citalopram long term. I'm a wuss maybe but these suck and only contribute to making me feel more anxious.

  2. #2
    SarahH's Avatar
    SarahH is offline Most Naughty-ish Member Ever
    Country:
    Join Date
    Apr 2013
    Posts
    1,697

    Re: 10 mg only, long term?

    So let me get this right.... you have been on these drugs for only 4weeks. WOW! I think you are doing really well and don't even think of going back down to 10. 20 is the therapeutic dose. Maybe in 6 months time but certainly not yet. These SE's will pass with time. In fact the SE's sound like symptoms of the anxiety itself. You lacked motivation and now you have it after just 4 weeks on the drug. Think your self very lucky and enjoy that motivation

  3. #3
    KK77's Avatar
    KK77 is offline NMP Complaints Mismanagement Controller
    Country:
    Join Date
    Aug 2009
    Posts
    7,567

    Re: 10 mg only, long term?

    Problem is that 10mg isn't a therapeutic dose (ie, hasn't been found to be more effective than placebo) and 2 weeks isn't really long enough for side effects you're getting to wear off. I would wait another couple of weeks before you make any decision. Not saying 10mg won't help you but just to give this dose longer to settle. Some people are more sensitive to meds than others but you don't want to be in a position where, although side effects lessen, mood suffers because of it.

    EDIT. Posted at same time as Sarah lol.
    __________________
    KK

    Never Surrender, Comrade

  4. #4
    Join Date
    Nov 2014
    Posts
    105

    Re: 10 mg only, long term?

    I used to be very very anxious before, to the point where I wouldnt want to step out of my house or engage in a conversation with anyone anymore, it was mentally draining... An ideal world for me was to stay home, not work, and just eat/watch TV all day.

    Yes, I am doing better. Mentally, there's an improvement. But physically, the SEs are draining me and scaring me therefore... = anxiety.

    If the SEs dont leave completely, I would rather find other ways to cope.

  5. #5
    Join Date
    Sep 2010
    Posts
    2,424

    Re: 10 mg only, long term?

    I think that you might have to play it by ear at the moment.

    I have a split opinion about this.

    The increase to 20mg and the fact you feel worse than on 10mg may just be par for the course side effects, until your get used to the dose, and you feel way better. 2 weeks is really not a long time to have been on 20mg and it may need more time.....on the other hand, I do feel that these medications are VERY subjective. Just because the standard spiel is that 20mg is the 'therapeutic dose' doesn't necessarily mean that you personally don't feel much better just on 10mg, and are well enough to remain on 10mg. Not everyone is the same. It must also surely depend on just how bad an individuals personal anxiety symptoms have been originally, prior to commencing treatment.

    I am on Citalopram's 'sister drug', Escitalopram. I have never been on anything higher than 10mg since starting them in 2003, although it can be upped to 20mg, as I managed well on 10mg.

    I would say give it some more time, and hang in if you can. Side effects can be deceptive and make you think that the meds aren't working, or are at the wrong dose, but it may just need time.

  6. #6
    Join Date
    Nov 2014
    Posts
    105

    Re: 10 mg only, long term?

    I see people discussing upping to 30mg or even 40mg, seeing as I can barely keep up, I hope the doctor won't say that if I'm not feeling better, we need to up the dose some more. I was looking at going back to 10mg.

    I had a bad day today, work was going relatively well, we were planning an event and a lot of people were at the office, it was noisy, there were things to be coordinated... I felt fine, no anxiety per say until the physical symptoms of anxiety occurred, which throws me off now because I get no warning. I used to feel anxious first as an emotion, dread, distress, stress, wanting to cry.... then physically heart palpitations, etc. Now it's like, no thoughts no emotions, just bang, symptoms of a panic attack,

    I just got up to walk and my legs went numb, I was pale, I couldnt concentrate when people speaking to me, nothing was being registered. Difficulty breathing and light headed. I tried to tough it out but one hour later I'd become irritable, almost angry, people talking around me and I couldnt focus - I actually snapped at colleague and talked-back at the president, at which point I figured I'd high tail it home before I burned down the building. I felt so ANGRY, for not reason.

    This is why I'm questioning it... it seems to be doing and bad on different days... and it brings out the worse in me, I'll have no filter and I'll say mean things to my boyfriend and then immediately realize and apologize. It's so out of character for me.

    I am seeing some benefits at week 5, but its so many ups and downs, and moments of feeling completely unlike myself, that I just dont know anymore.

    ---------- Post added at 21:27 ---------- Previous post was at 21:17 ----------

    Quote Originally Posted by debs71 View Post
    I think that you might have to play it by ear at the moment.

    I have a split opinion about this.

    The increase to 20mg and the fact you feel worse than on 10mg may just be par for the course side effects, until your get used to the dose, and you feel way better. 2 weeks is really not a long time to have been on 20mg and it may need more time.....on the other hand, I do feel that these medications are VERY subjective. Just because the standard spiel is that 20mg is the 'therapeutic dose' doesn't necessarily mean that you personally don't feel much better just on 10mg, and are well enough to remain on 10mg. Not everyone is the same. It must also surely depend on just how bad an individuals personal anxiety symptoms have been originally, prior to commencing treatment.

    I am on Citalopram's 'sister drug', Escitalopram. I have never been on anything higher than 10mg since starting them in 2003, although it can be upped to 20mg, as I managed well on 10mg.

    I would say give it some more time, and hang in if you can. Side effects can be deceptive and make you think that the meds aren't working, or are at the wrong dose, but it may just need time.
    your post is the reason I figured I might just be more sensitive and 10mg could be all it takes -- I know Celexa is used to treat depression and anxiety -- I was VERY anxious, all the time, but not at the point of staying home all day and avoiding "life" in general, but I was getting there, by cutting out social events, not wanting to go grocery shopping alone, not wating to shower alone and so on -- but I was having panic attacks maybe one every 2 months. Anxious every.single.day, and up at night every night thinking over what I said and should I have said that? But depressed -- not, I'm very happy, looking forward to some next excitement steps in my life and just extremely sad that this anxiety will ruin it all.

    So if 10mg is ok to get me feeling normal again, great. But if 20mg continues to make me feel this way (previous post, updated), I think the doc will want to up the dose instead.
    Last edited by honeycakes; 18-12-14 at 02:22.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. New Here, Long Term Sufferer
    By Foremosthoney in forum Introduce Yourself
    Replies: 3
    Last Post: 25-01-14, 20:25
  2. long term use
    By arfasc in forum Citalopram / Celexa
    Replies: 15
    Last Post: 30-05-13, 20:14
  3. Diazepam long term?
    By Bonnibelle in forum Diazepam/Valium
    Replies: 15
    Last Post: 28-12-12, 19:41
  4. LONG TERM
    By Adrian Hart in forum Introduce Yourself
    Replies: 8
    Last Post: 26-02-12, 21:47

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •